Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Extremal solutions for a class of nonlinear differential equations

Author: Kurt Kreith
Journal: Proc. Amer. Math. Soc. 79 (1980), 415-421
MSC: Primary 34C11
MathSciNet review: 567983
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Positive solutions of $ {y^{(n)}} \pm f(t,y) = 0$ are characterized as maximal or minimal depending on whether their asymptotic behavior is $ O({t^{n - 1}})$ or $ O(1)$, respectively. Necessary and sufficient conditions for the existence of such extremal solutions are established.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C11

Retrieve articles in all journals with MSC: 34C11

Additional Information

PII: S 0002-9939(1980)0567983-8
Keywords: Maximal solutions, minimal solutions, iteration, asymptotic behavior, critical solutions
Article copyright: © Copyright 1980 American Mathematical Society